Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 74, NWS Milwaukee, WI

June 5, 2005Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 5, 2005, 1:40 AM CDT for Jefferson County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 1:40 AM CDT (06:40 UTC)
Expired
Jun 5, 2005, 2:17 AM CDT
In force
37 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:25 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 050640
SVRMKX
WIC055-050715-
/O.NEW.KMKX.SV.W.0074.050605T0640Z-050605T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
140 AM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 215 AM CDT

* AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTH OF LAKE
  RIPLEY...OR ABOUT 6 MILES NORTHEAST OF EDGERTON...AND MOVING EAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT ATKINSON...JEFFERSON AND LAKE MILLS AROUND 150 AM CDT...
  JOHNSON CREEK AROUND 155 AM CDT...
  PALMYRA AROUND 200 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4310 8900 4285 8903 4285 8855 4320 8855

$$
2 follow-up statements
000 
WWUS53 KMKX 050652
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
152 AM CDT SUN JUN 5 2005

WIC055-050715-
/O.CON.KMKX.SV.W.0074.000000T0000Z-050605T0715Z/
JEFFERSON-
152 AM CDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CDT FOR
JEFFERSON COUNTY...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FORT ATKINSON...MOVING
EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALMYRA...ROME AND 7 MILES SOUTH OF SULLIVAN BY 200 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN WISCONSIN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL WISCONSIN.

LAT...LON 4310 8900 4285 8903 4285 8855 4320 8855

$$

WOOD
000 
WWUS53 KMKX 050717
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
216 AM CDT SUN JUN 5 2005

WIC055-050726-
/O.EXP.KMKX.SV.W.0074.000000T0000Z-050605T0715Z/
JEFFERSON-
216 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT
215 AM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR JEFFERSON 
COUNTY HAS MOVED OUT OF THE AREA. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING FOR JEFFERSON COUNTY HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN WISCONSIN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
400 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL WISCONSIN.

LAT...LON 4310 8900 4285 8903 4285 8855 4320 8855

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM CDT, 11 hours 10 minutes earlier.

Area forecast discussion, Jun 4, 2:30 PM CDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SAT JUN 4 2005

.DISCUSSION...FORECAST FOCUS IS ON PCPN TIMING...COVERAGE AND
INTENSITY DURG ACTIVE BALANCE OF THE WEEKEND.

IN THE SHORT TERM...INITIAL LINE OF STORMS NOW LEAVING THE CWA.
THIS LINE AND SRN EXTENSION THRU ERN IL HAS STABILIZED THE
AIRMASS BHND IT AS SHOWN ON STLT LOOPS BY MININUM OF CU OVR
NRN IL. SO THERE SHUD BE A BRK IN MOST OF THE CNVTV ACTION FOR
AWHILE OVR SE WI. ETA BRINGS IN ANOTHER SURGE OF QPF TNGT...BUT NOT
MUCH EVIDENCE OF THAT SORT OF DVLPT YET. SO WL HANG ON TO MENTION
OF MORE STORMS BUT PRBLY KP IN CHC CATEG FOR MUCH OF THE NIGHT.

MAIN VORT CNTR AND NEG TILT UPR TROF SWEEPS THRU TMRW. 2-4K
CAPES AND -8 LIS PROGGED AHD OF ASSOCD CDFNT. SO ANOTHER ROUND OF
ACTIVE WX EXPECTED...REF SWODY2.

ONCE ALL THAT GETS THRU...WEATHER SETTLES DOWN FOR A TIME MON INTO
TUE...BEFORE SOME WM FNTL ACTION SPRDS INTO SRN OR NRN WI LATER TUE
DEPENDING ON WHICH MODEL IS CORRECT. WL BRING RN CHC BACK IN
TUE P.M.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

NJ
Hazardous weather outlook, Jun 4, 7:54 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-051000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
754 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING.
SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE
HAIL AND DAMAGING WINDS.  AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-051000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
754 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS ARE LATE TONIGHT. A FEW OF
THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY
NIGHT.  SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL.  AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT.

MORE THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...  WEATHER.GOV/MILWAUKEE     /LOWER CASE/

TZ

In the hours before

Special weather statement, Jun 4, 11:51 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1151 PM CDT SAT JUN 4 2005

WIZ046-047-051-052-056>060-062>072-050545-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1151 PM CDT SAT JUN 4 2005

...TORNADO WATCH NUMBER 401 IN EFFECT UNTIL 4 AM CDT FOR MUCH OF
SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES:

MARQUETTE...GREEN LAKE...COLUMBIA...DANE...GREEN...ROCK...FOND DU
LAC...DODGE...JEFFERSON...WALWORTH...SHEBOYGAN...WASHINGTON...
WAUKESHA...OZAUKEE...MILWAUKEE...RACINE AND KENOSHA.

LARGE AREAS OF VERY STRONG THUNDERSTORMS WILL BE MOVING
NORTHEAST ACROSS ALL OF SOUTHERN WISCONSIN THROUGH AT LEAST 4 AM.

LARGE HAIL UP TO AROUND 2 INCHES...TORRENTIAL RAINS...AND STRONG
WINDS ARE LIKELY WITH SOME OF THESE STORMS. IN ADDITION CONDITIONS
ARE FAVORABLE FOR ISOLATED TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.
Special weather statement, Jun 5, 1:00 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
100 AM CDT SUN JUN 5 2005

WIZ046-047-051-052-056>060-062>072-050700-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
100 AM CDT SUN JUN 5 2005

...TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FOR SOUTHERN
WISCONSIN...

THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES:

MARQUETTE...GREEN LAKE...FOND DU LAC...SHEBOYGAN...SAUK...COLUMBIA...
DODGE...WASHINGTON...OZAUKEE...IOWA...DANE...JEFFERSON...WAUKESHA...
MILWAUKEE...LAFAYETTE...GREEN...ROCK...WALWORTH...RACINE...AND
KENOSHA.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING ACROSS
SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH MOST OF THE
OVERNIGHT.  THE STRONGEST STORMS AT THIS TIME WERE LOCATED ACROSS
IOWA...LAFAYETTE...AND GREEN COUNTIES.  OTHER STRONG THUNDERSTORMS
WERE SCATTERED ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.  THESE STORMS WERE PUSHING NORTHEAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 2 INCHES
IN DIAMETER...DAMAGING WINDS TO 70 MPH...TORRENTIAL RAIN...DANGEROUS
LIGHTNING...AND ISOLATED TORNADOES FOR THE NEXT SEVERAL HOURS.

STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.

BB/JE
Local storm report, Jun 5, 1:01 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
101 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     BENTON                  42.57N 90.38W
06/05/2005                   LAFAYETTE          WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREES DOWN ACROSS THE
            COUNTY...BUT MOST HEAVILY CONCENTRATED AROUND THE BENTON
            AREA.

&&

BORGHOFF
Local storm report, Jun 5, 1:06 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
106 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     TSTM WND DMG     NEW GLARUS              42.81N 89.63W
06/05/2005                   GREEN              WI   LAW ENFORCEMENT

            WINDS ARE SO STRONG...THE POLICEMAN/S SQUAD CAR IS
            ROCKING.

&&

BORGHOFF
Local storm report, Jun 5, 1:15 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND GST     BARNEVELD               43.01N 89.90W
06/05/2005  52 MPH           IOWA               WI   MESONET

            A GUST TO 52 MPH WAS MEASURED AT THE BARNEVELD SCHOOL
            MESONET SITE.

&&

BORGHOFF
Local storm report, Jun 5, 1:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
126 AM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     1 W DODGEVILLE          42.96N 90.15W
06/05/2005                   IOWA               WI   LAW ENFORCEMENT

            FOUR TO FIVE POWER POLES WERE REPORTED DOWN ON US HIGHWAY
            18.

&&

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:05 PM CDTSevere Thunderstorm WarningMKXWalworth25 min
Jun 4, 11:30 PM CDTSevere Thunderstorm WarningMKXRacine, Walworth, Waukesha24 min
Jun 4, 11:40 PM CDTSpecial Marine WarningMKX2 hr
Jun 4, 11:42 PM CDTSevere Thunderstorm WarningMKXMilwaukee24 min
Jun 4, 11:52 PM CDTSevere Thunderstorm WarningMKXLafayette53 min
Jun 5, 12:15 AM CDTSevere Thunderstorm WarningMKXRock34 min
Jun 5, 12:35 AM CDTSevere Thunderstorm WarningMKXIowa42 min
Jun 5, 12:45 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette46 min
Jun 5, 1:21 AM CDTSevere Thunderstorm WarningMKXDane, Rock44 min
Jun 5, 1:50 AM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette29 min
Jun 5, 1:57 AM CDTSevere Thunderstorm WarningMKXRock36 min
Jun 5, 2:10 AM CDTSevere Thunderstorm WarningMKXWalworth22 min
Jun 5, 2:16 AM CDTSpecial Marine WarningMKX119 min
Jun 5, 6:04 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.